# SDR CA060503005

- Difficulty date: December 20, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Aircraft: CFTWO
- Make and model: Mtsbsi MU2B36
- Aircraft time: 22,950 hours
- Engine: Garrtt TPE3316
- Propeller: Hartzl HCB3TN5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Plenum
- Part number: 8939735
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AC TOOK OFF, AC CRASHED, POST-CRASH FIRE OCCURRED. AC WAS DESTROYED. BOTH PILOTS FATALLY INJURED. DURING TEAR-DOWN OF RT ENG (WHICH WAS FOUND TO BE OPERATING AT HIGH POWER ON IMPACT) P3, BLEED AIR BOSS WELDS WERE EXAMINED BY FPI USING A 2X POWER MAGNIFYING GLASS WITH NO CRACKS NOTED. LOCATION BETWEEN P3, BLEED AIR BOSSES WAS THEN SECTIONED. A SMALL CRACK ABOUT .5 MM DEEP AND 3.5 MM LONG WAS VISUALLY DETECTED ALONG TOE OF P3 BOSS WELD. CRACK OPENED FOLLOWING RELEASE OF RESIDUAL STRESSES WHEN CUT. CRACK WAS EXAMINED, FOUND TO BE FATIGUE IN NATURE, ORIGINATING FROM OUTER SURFACE. NO FLUORESCENT PENETRANT RESIDUE WAS NOTED ON SURFACES OF CRACK, INDICATING PENETRANT HAD NOT PENETRATED CRACK.
